Alert archive / California / Wind Advisories in 2014

Wind Advisory 11, NWS Sacramento, CA

July 16, 2014

NWS Sacramento, CA issued this wind advisory at Jul 16, 2014, 7:13 PM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 16, 2014, 7:13 PM PDT (02:13 UTC)
Expired
Jul 17, 2014, 9:00 AM PDT
In force
14 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WWUS76 KSTO 170213
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
713 PM PDT WED JUL 16 2014

.STRONG DELTA BREEZE IN PROGRESS.

CAZ018-171600-
/O.NEW.KSTO.WI.Y.0011.140717T0213Z-140717T1600Z/
CARQUINEZ STRAIT AND DELTA-
713 PM PDT WED JUL 16 2014

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THURSDAY FOR THE DELTA...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THURSDAY FOR THE DELTA. 


* WINDS: SOUTHWEST TO WEST 15 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: THROUGH THE NIGHT AND INTO THE MORNING HOURS.

* LOCATIONS INCLUDE: TRAVIS...FAIRFIELD...SUISUN
  CITY...I-80...I-680 AND BRIDGES ACROSS THE CARQUINEZ STRAIT.

* IMPACTS: BLOWING DEBRIS...AND DIFFICULT DRIVING CONDITIONS FOR
  HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS SUSTAINED AT 30 MPH ARE
EXPECTED AND OR GUSTS 40 MPH OR GREATER. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jul 16, 3:56 PM PDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jul 16, 3:56 PM PDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
356 PM PDT Wed Jul 16 2014

.Synopsis...
Monsoon moisture will bring mostly cloudy skies and near to below
normal temperatures through the end of the week. There is a chance
of thunderstorms & showers over higher terrain through Saturday
including the Sierra, Coastal, and Northern mountains surrounding
interior NorCal.

&&

.Discussion...
Deep moisture remains over NorCal represented by preciptable water
values from 1-1.5 inches. Storms were early to develop today...but
have been weaker than the past few days. The strongest storms thus
far have remained south of Yosemite. Still...A chance storms to
propagate north through the early evening. Although HRRR confines
the activity to the crest. Moderate onshore continues over the
southern valley and is keeping temperatures slightly below
normal. More clearing tonight over the srn/central valley will
allow for cooler lows compared to the past few nights. Cloud
cover will remain to the north keeping lows warmer there.

Onshore flow and cloud cover will keep temperatures in the upper
80's to low 90's southern valley through Saturday. Warmer to the
north where readings will be in the upper 90's. A weak
disturbance moving north along the coast may help to enhance
activity on Thursday. However...both NMM/ARW WRF cores keep
activity mainly along the crest with an increase in activity over
Lassen and nrn Shasta county and have adjusted pop fields to
account for this shift. Will keep thunderstorm chances going over
the mountains Friday as instability remains with weak disturbance
off the coast. Drier air will begin filtering in on Saturday with
increasing westerly flow pushing most of the activity east of the
crest. Will focus pops over the Tuolumne county portion of the
Sierra where instability lingers.

.Extended Discussion (Sunday through Wednesday)

By Sunday, the broad upper level trough over the PacNW will
deepen along the west coast, which will keep temperatures near
to slightly below normal for northern California. Most of the
moisture from the trough will remain generally north of our area,
and increased southwest flow will keep most of the monsoonal
moisture south and east of the area. Next week will continue to be
benign and dry under general southwest flow with a slight warming
trend through Wednesday. Shen

&&

.Aviation...

Mainly VFR next 24 hours across interior Northern California.
Isolated to scattered showers/thunderstorms over mountains will
continue through this evening. SW surface winds 20-30 kt near the
Delta.

&&

.STO Watches/Warnings/Advisories...
None.
&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:24 PM PDTSpecial Weather StatementSTOPlumas66 min
Jul 17, 3:52 PM PDTSpecial Weather StatementSTO38 min
Jul 17, 4:25 PM PDTAreal Flood AdvisorySTOLassen, Plumas, Shasta3 hr
Jul 17, 4:58 PM PDTSpecial Weather StatementSTOPlumas47 min

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.